when i am on med's they make me feel like a zombie.. but i steal find my self going through mood swings every now and then.
27 Dec 2011
Hey Chastity, I did what you did for a year. And for the same reasons... I was taking a high dosage of depakote and zyprexa, and I was a literal walking zombie. I seemed to be infinitely better for that year, and returned to my old, normal self.
But just be aware that with doing this, you are putting yourself at risk of having a manic episode, if you are that way inclined. My therapist says that it is her experience that this is about the biggest amount of time a person like me can expect to get out of it without having a manic break. Of course, don't know if all bipolar people are guaranteed to have episodes; I never asked her that, but for people with Bipolar I, that seems to be the rule of thumb. And right enough, her prediction was correct... I got 13 months before an episode.
What I am doing now is hanging in there with the lowest dosage of depakote that you can do. I recently had to drop the anti-psychotic (abilify) with my doctor's permission... but even with the abilify at the lowest dosage (10mgs), I felt fine, no zombied-out feeling at all. And to be honest, I feel that I miss the abilify... felt a bit better taking it along with the depakote, than just the mood stabilizer on it's own. I never thought I'd be advertising a drug, but it sounds like I am, right?
I am taking a bit of a risk here with what I am doing... the probability is that I will have another episode at this strangely low dosage... but I am prepared to take the gamble. But it's holding the dogs at bay for now. So would you not consider doing something like that... speaking to your doctor to renegotiate your dosages, so that you don't get that zombied-out feeling, rather than just taking nothing at all? I bet he'd be more than willing to work with you, if the choice was between a low dosage, or nothing at all. Good luck with your decision, hope all works out well!
27 Dec 2011
Hello, chasity028. Getting diagnosed as bipolar gives a person the ability to be in control usually by medication and maybe therapy. If you have been put on medication, it is your mental health doc making an attempt to help you be incontrol of your life and be more stable. A lot of medications (especially used in conjunction) may cause the "zombie" feeing. For me, Zoloft took away the ability to feel anything. I wasn't sad, yet I could not laugh or even feel anger. Sometimes it takes several different combinations to eventually get everything "balanced". You did not mention which medication you had been on. From what I am understanding, you don't like the way your medication caused you to feel and now have problems with mood stability. At first, when I felt better, I'd stop taking my meds and soon become aggressive, hostile and mean. It caused me to lose a lot of friends.
Finally, I took something that helped the depression, maina and mood swings. If you have a really good psych doc, he/she will schedule an appt every couple months to see if meds need to be adjusted, changed. I hope you have access to a decent psych doc whom will listen to your concerns and be supportive and helpful. I wish you all the best to a happy and successful life. ~Weinrott
28 Dec 2011
Sounds like you may need to got back to the drawing board with your medication. Some medications are just not compatible with your disorder. I would ask your doctor to try another medication. I know, I know its a pain to switch medications, but under a doctor's care you may just find the one that works best for you. You should not be walking around feeling like a zombie. that won't do! If money or perscription (sp?) plan is an issue, ask you doctor to give you samples to try first (they get a ton of them every month from the pharmaceutical companies and reps that come to their office). Help them to understand your financial difficulties if that is an issue. I know these medications can be costly. I do wish you the best. You do deserve to have adequate medical care and not put yourself at risk for another episode. It's not worth it! We all know the damage that can be done when our disease gets out of hand. Wishing you all the best. You are not alone. - ironmaidn
1 Jan 2012
I was in the hospital for 6 months with a major depression before the docs found meds that were right for me. Don't give up on meds. Otherwise you won''t get out of depression unless it's a mild one. I know Lithium is good for moods. You are in charge of your body. All you need to do is pay attention when you try a med and go from there. Write down side effect and how it makes you feel, report to your doc and then he/she can adjust your meds.
Hope this helps you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i want to know cuz i have bipolar w/pychotic episodes, i have anxiety, i have panic attacks, i used to cut myself, and hdhd, odd, and many others so ...
2 answers • 10 Oct 2010
... Since that time I have been on at least 20 different meds and things only seem to get worse. Ihave been on the same 3 meds for the last 5 years ...
7 answers • 17 Aug 2011
Everything with my Bipolar Disorder Type 1 is under control, no swings, mania, depression, dual episodes, etc excluding the obsessive-compulsive ...
7 answers • 5 Oct 2011
... depression. This I don't understand, because depression seemed to be a part of Bipolar. For the last couple of months I've been through ...
6 answers • 18 Dec 2011
Bipolar Disorder - Has anyone ever gotten off all their meds after being diagnosed as bipolar? I've?
... been taking meds for bipolar for 20 years and would like to start decreasing them in hopes of getting off them completely
4 answers • 15 Mar 2013